Texas, 2017Tornado in Texas, July 7, 2017
July 7, 2017 · NWS BRO · 1 event in 1 county or zone
The combination of outflow boundaries from thunderstorms and a weak seabreeze resulted in the formation of a weak landspout near the Port of Brownsville.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The combination of outflow boundaries from thunderstorms and a weak seabreeze resulted in the formation of a weak landspout near the Port of Brownsville.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before the first event at Jul 7, 5:45 AM CST, 5 hours 45 minutes earlier.
Area forecast discussion, Jul 7, 5:45 AM CST, 5 hours 45 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Brownsville TX
645 AM CDT Fri Jul 7 2017
.DISCUSSION...Updated for latest aviation discussion below.
&&
.AVIATION...Light and variable winds prevail across Deep South
Texas this morning. Generally VFR conditions expected through the
next 24 hours. Another round of showers and thunderstorms is
expected later today mainly during the afternoon hours with brief
MVFR conditions possible in areas of convection. Southeast winds
will increase later this morning into the afternoon then gradually
diminish after sunset this evening.
&&
.PREV DISCUSSION... /issued 356 AM CDT Fri Jul 7 2017/
SHORT TERM (Now through Saturday): Brownsville radar indicates a
few coastal showers developing and moving northwest along the lower
Texas coast this morning. Deep tropical moisture, in combination
with an 500mb inverted trough, and light to moderate southeasterly
winds will enhance convection along the seabreeze today and again
Saturday. The mid level feature moving overhead along with ample
moisture will also support shower activity across the coastal waters
tonight. High temperatures today and Saturday expected to be near
normal due to the increase in cloud cover and rain chances. Low
temperatures tonight will range from the low 70s across the
ranchlands to upper 70s near the coast under partly cloudy skies.
LONG TERM (Saturday Night through Thursday):The latest model
package maintains the long term trends with mid to upper level
high pressure over the Rockies transitioning east over the Plains
by midweek. At the same time an inverted trough moves into Eastern
Mexico indicated to become a broad mid level low across North
Central Mexico. Moisture values decrease initially (Sunday and
Monday) with a new insurgence of tropical moisture Tuesday
through at least Thursday. Some lingering rain chances on give way
to mainly dry conditions Monday with rain chances increasing once
again the middle of next week. Temperatures will not vary much
through the period with near normal highs and lows with the GFS
and ECMWF guidance both within a few degrees of each other.
MARINE: (Now through Saturday): Buoy 42020 reported south-
southeast winds around 14 knots gusting to around 18 knots with
seas slightly over 3 feet with a period of 4 seconds at 03 CDT/08
UTC. A weak pressure gradient along the lower Texas coast will
support light to moderate southeast winds and low to moderate seas
through the period.
Saturday night through Tuesday...Surface high pressure centered
over the western Gulf Sunday and Monday move east Tuesday. The
pressure gradient remains weak early in the period then
strengthens slightly by the middle of next week. Winds and seas
start off light and low with a steady increase next Tuesday but
remaining below small craft advisory conditions.
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
This product is also available on the web at:
HTTP://WEATHER.GOV/RGV
63
Hazardous weather outlook, Jul 7, 3:31 AM CST, 7 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Brownsville TX
431 AM CDT Fri Jul 7 2017
TXZ248>257-080945-
Zapata-Jim Hogg-Brooks-Kenedy-Starr-Hidalgo-Inland Willacy-
Inland Cameron-Coastal Willacy-Coastal Cameron-
431 AM CDT Fri Jul 7 2017
This Hazardous Weather Outlook is for portions of Deep South
Texas.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will be capable of producing
heavy rainfall today. Any slow moving thunderstorm could produce
one to two inches of rain causing brief street flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms will be capable of producing
heavy rainfall Saturday and again Wednesday and Thursday. Any
slow moving thunderstorm could produce one to two inches of rain
causing brief street flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
GMZ130-132-135-150-155-170-175-080945-
Laguna Madre from the Port of Brownsville to the Arroyo Colorado-
Laguna Madre from the Arroyo Colorado To 5 NM north of Port
Mansfield TX-
Laguna Madre from 5 nm north of Port Mansfield to Baffin Bay TX-
Coastal waters from Port Mansfield to the Rio Grande out 20 nm-
Coastal waters from Baffin Bay to Port Mansfield out 20 nm-
Waters from Port Mansfield to the Rio Grande extending from 20 to
60 nm-
Waters from Baffin Bay to Port Mansfield extending from 20 to
60 nm-
431 AM CDT Fri Jul 7 2017
This Hazardous Weather Outlook is for portions of The Gulf of
Mexico and The Laguna Madre.
.DAY ONE...Today and Tonight
Isolated to scattered thunderstorms will produce occasional
lightning strikes, locally gusty winds and higher seas. An
isolated water spout is also possible.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday
Isolated to scattered thunderstorms, mainly Saturday, will
produce occasional lightning strikes, locally gusty winds and
higher seas. An isolated water spout is also possible.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
In the hours before
Special weather statement, Jul 7, 10:07 AM CST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1107 AM CDT FRI JUL 7 2017
TXZ255-257-071645-
Coastal Cameron TX-Inland Cameron TX-
1107 AM CDT FRI JUL 7 2017
...SPECIAL WEATHER STATEMENT...
At 1106 AM CDT, Doppler radar was tracking a strong thunderstorm NEAR
Palmer Laasko Elementary, or NEAR Laureles, moving northwest at 20
mph.
Winds in excess of 30 mph will be possible with this storm. In
addition...heavy rainfall will cause minor ponding of roadways.
Locations impacted include...
Harlingen, San Benito, Los Fresnos, Rancho Viejo, Rio Hondo, Olmito,
Laureles, Brownsville, Combes and Harlingen Arts And Heritage Museum.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2626 9778 2630 9755 2630 9753 2631 9752
2633 9742 2617 9730 2616 9731 2616 9730
2615 9730 2613 9729 2598 9758
TIME...MOT...LOC 1606Z 133DEG 19KT 2614 9742
CASTILLOSpecial weather statement, Jul 7, 11:05 AM CST, 25 minutes before
Special Weather Statement
National Weather Service Brownsville TX
1205 PM CDT FRI JUL 7 2017
TXZ255-071745-
Inland Cameron TX-
1205 PM CDT FRI JUL 7 2017
...SPECIAL WEATHER STATEMENT...
At 1204 PM CDT, Doppler radar was tracking a strong thunderstorm OVER
Besteiro Middle School, or OVER Southmost, moving north at 15 mph.
Winds in excess of 30 mph will be possible with this storm. In
addition...heavy rainfall will cause minor ponding of roadways.
Locations impacted include...
Rancho Viejo, Southmost, Olmito, Cameron Park, Downtown Brownsville,
Brownsville, Lincoln Park, Longoria Elementary School, Sams Memorial
Stadium and Brownsville Fire Department Station Two.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2584 9740 2586 9741 2584 9743 2585 9745
2588 9746 2588 9750 2590 9750 2589 9752
2594 9755 2594 9758 2597 9761 2606 9763
2607 9733 2601 9729 2594 9730 2592 9733
2593 9735 2591 9737 2589 9736 2584 9737
TIME...MOT...LOC 1704Z 177DEG 14KT 2588 9744
CASTILLOTornado, Cameron
- When
- July 7, 11:30 AM CST to 11:31 AM CST
- Where
- Cameron County, 3.49 mi ENE of Port Brownsville
- Rating
- EF0
- Path length
- 0.1 mi
- Path width
- 1 yd
- Reported by
- Social Media
- Coordinates
- 25.971, -97.369
Landspout reported on Highway 48 near Keppel Amfels, lasting 1 minute. No damage reported.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Michigan, July 7, 20171 death · $510,000 · 76 kt wind · 5 events
- Excessive Heat and Heat in California, July 7 to 8, 201712 injured · 3 events
- Wildfire in Arizona, July 7 to 8, 20171 injured · $600,000 · 1 event
- Flood and Hail in Ohio, July 7, 2017$247,000 · 1 in hail · 22 events
- Flooding and Hail in Ohio, July 7, 2017$114,000 · 1 in hail · 37 events
- Flash Flood and Hail in Georgia, July 7 to 9, 2017$136,000 · 1 in hail · 22 events
- Hail and Damaging Winds in Indiana, July 7, 2017$89,000 · 1.5 in hail · 28 events
- Dense Fog in Wisconsin, July 7, 20173 injured · $40,000 · 1 event
- Damaging Winds in Kentucky, July 7, 2017$75,000 · 53 kt wind · 10 events
- Damaging Winds in West Virginia, July 7, 2017$45,000 · 50 kt wind · 19 events
- Wildfire in California, July 7 to 8, 20176 injured · 1 event
- Lightning Strike in Florida, July 7, 2017$100,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 708239.